Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Remeron and Cortisol Tenifer tenifer

Posted by Elroy on November 18, 2005, at 16:30:53

In reply to Re: Remeron and Cortisol (Elroy), posted by tenifer on November 18, 2005, at 12:08:11

Dave,

Good to hear from you.

I have been off of the Remeron for 18 days now (and can tell the difference).

The biggest change was with the insomnia. It came roaring back full force. I am currently taking 10 mg of Ambien along with 1 mg of melatonin at bedtime. It is good for about 3 - 4 hours (usually closer to 3). I then get up and take another 10 mg of Ambien. And then sleep for about another 2 - 3 hours.

My psych doc had initially recommended that I go with low dose (50mg) of Trazadone as a sleep aid, but NIH shot that down as it could interfere with their cortisol testing. She then recommended Seroquel (she felt that either one of those was a better choice than Ambien for sleeping right through... She said that Ambien is a decent med if your primary problem is with falling asleep, but if it is with staying asleep it isn't so good as it has a half-life on like 3 to 3.5 hours).

Anxiety levels have gone up some since stopping the Remeron. Whether from cortisol levels increasing or simply losing Remeron's mild anti anxiety effects, I don't know.

Physical symptoms have remained about the same as they did before. The physical symptoms have been better than last year, but about the same whther pre-Remeron, during Remeron or post-Remeron.

Hard to say what's going on with the cortisol levels. Did they go back up? Stay high normal like with the Remeron? Or keep slowly dropping downward? Sometimes I assume that they have to have elevated again simply because of increase in anxiety and insomnia... but then that keeps dodging the question of which came first, the chicken or the egg? Did the hypercortisolism create the anxiety and the physical symptoms? Or is the hypercortisolism simply another symptom of the severe anxiety?

And what - if anything - does the adrenal gland tumor have to do with any of this? Or is it simply a "benign fatty-tissue lesion that is biologically inactive and incidental" (as my main endo put it)? Or is it too a symptom of the severe stress levels?

I don't know about the rest of it, but I have high confidence that NIH will at least discover the answer(s) to that last paragraph....

Elroy


> Elroy,
>
> I've been thinking of you brother.
> I thought I would stop in and see how you are doing.
> By now you should be starting to ween off the Remeron in preparation for your trip to the NIH.
>
> How are things going my friend?
> I hope and pray that everything is going smoothly and that your taper has had minimal withdrawal symptoms.
>
> I'll be praying for you Elroy.
> May God bless you and strengthen you,
>
> David


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elroy thread:124535
URL: http://www.dr-bob.org/babble/20051112/msgs/580136.html